Hail, Adams
- When
- August 10, 12:05 AM MST
- Where
- Adams County, 0.87 mi NE of Bennett
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.760, -104.420
Another round of severe thunderstorms hammered the Northeast Plains with large hail up to the size of golfballs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Another round of severe thunderstorms hammered the Northeast Plains with large hail up to the size of golfballs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 9, 1:50 PM MST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT SUN AUG 9 2009 .SHORT TERM...LOOKS LIKE ANOTHER ACTIVE PERIOD TONIGHT. SUBSIDENCE BEHIND THE UPPER TROF OVR WRN SOUTH DAKOTA THIS AFTN WILL LIFT TO THE NORTHEAST AHD OF ANOTHER SYSTEM OVER NERN UT. STLT/RUC INDICATING THIS SYSTEM WL SLIP OVER THE CWFA OVERNIGHT. PLENTY OF INSTBY OVER THE NERN PLAINS WITH CAPES IN THE 1200-2200 J/KG THIS AFTN. MUCH OF THIS HAS BEEN CAPPED BUT LOW LEVEL UPSLOPE AND QG ASCENT ASSOCIATED WITH THE SHORT WAVE SHOULD BE SUFFICEINT TO INITIATE DEEP CONVECTION. UPPER LEVEL WINDS AROUND 50 KTS AT 300 MB SO PLENTY OF SHEAR TO PRODUCE SEVERE THUNDERSTORMS. TNGT COULD BE A REPEAT OF LAST NIGHT WITH THE STORMS PRODUCING PRIMARILY LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN...FLOODING AND ISOLATED TORNADOES CANNOT BE RULED OUT EITHER. MDLS INDICATE SOME OF THE STORMS COULD AGAIN LINGER WELL PAST MIDNIGHT. ON MONDAY...THERE MAY AN ISOLATED SHOWERS OR THUNDERSTORM OVER THE NERN PLAINS MONDAY MORNING. A WESTERLY FLOW ALOFT WILL BE OVER THE STATE THROUGH THE DAY WITH SUFFICIENT MSTR OVER THE NERN PLAINS FOR MORE TSTMS IN THE AFTERNOON. EAST-SOUTHEASTERLY SFC WINDS COULD INDUCE A WEAK DENVER CYCLONE IN THE AFTN. CAPES STILL HIGHS IN THE AFTN IN THE 1200-2200 J/KG RANGE. SVR THUNDERSTORMS AGAIN A RISK IN THE AFTN...BUT IT SHUD BE TO THE EAST AND SOUTH OF THE DENVER AREA IN THE NEIGHBORHOOD OF THE PALMER DIVIDE. .LONG TERM...WILL CONTINUE TO SEE WEAK MID-LEVEL SHORTWAVES PASSING BY FROM TIME TO TIME DURING THE UPCOMING WEEK...CARRIED ALONG BY WEAK TO MODERATE WEST-NORTHWEST FLOW ALOFT. SFC FLOW EAST OF THE MTNS ALSO FORECAST REMAIN LIGHT WITH THE USUAL DIURNAL SHIFTS IN WIND DIRECTION. HOWEVER IT/S OUT ACROSS THE EASTERN THIRD OF THE CWFA WHERE MODELS SHOW BIT OF A STRONGER SLY LOW-LEVEL FLOW DVLPG DURING THE AFTERNOON/EVENING HOURS TUESDAY AND WEDNESDAY. MODELS SHOW THESE WINDS ADVECTING +50F DEWPT AIR NWRD FROM THE TEXAS PANHANDLE. IT/S WITHIN THIS TONGUE OF MOIST AIR THAT THE NAM AND GFS INDICATE LATE AFTERNOON/EVENING SFC BASED CAPE VALUES IN THE 1500-2400 J/KG RANGE. THOUGH CAPES NOT AS HIGH ON THE DRIER GFS. AND FAVORABLE DEEP LAYER SHEAR ALONG THE 850-700MB THETA-E AXIS...MAY BE SUFFICIENT TO SUPPORT A FEW SUPERCELLS BOTH DAYS...MOST LIKELY OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE OF EASTERN DOUGLAS...ELBERT AND NRN LINCOLN COUNTIES. HAIL AND HEAVY RAIN THE USUAL SVR WEATHER SUSPECTS...BUT WITH PROGGED 0-3KM HELICITIES OVER 250M2/S2 IN THE AREA...CAN/T RULE OUT A STRAY TORNADO OR TWO. OVERALL...LOOKS LIKE A RELATIVELY DRY AND SEASONABLY WARM EXTENDED PERIOD WITH PCPN CHANCES FOR THE MOST PART REMAINING BELOW 25 PCT. THURSDAY APPEARS WILL BE THE DRIEST DAY AS MODELS SHOWING THE UPPER LEVEL RIDGE AXIS PASSING FOR THE AREA DURING THE DAY AND TEMPS ALOFT AT THEIR WARMEST DURING THE AFTERNOON AND OVERNIGHT PD. OUT TO THURSDAY...NAM...GFS...ECMWF AND UKMET ARE IN REASONABLY DECENT AGREEMENT. BY FRIDAY THE MEDIUM RANGE MODELS BEGIN TO STRAY APART. WON/T EVEN TALK ABOUT HOW DISSIMILAR THEY LOOK FOR NEXT WEEK. ANYHOW...BOTH THE GFS AND ECMWF SHOW A TROUGH TAKING SHAPE OFF THE PACIFIC NORTHWEST COAST AND THE BACKSIDE TO THE UPPER RIDGE SITTING OVER COLORADO. OVER THE WEEKEND...THE EC SHOWS A POWERFUL NRN BRANCH OF THE POLAR JET TAKING A NOSE DIVE DOWN THE PACIFIC COAST WHERE IT CARVES OUT A DEEP/ROBUST SHORTWAVE TROUGH OVER THE PACIFIC NORTHWEST. WHILE THE GFS SHOWS A BROAD LESS THAN IMPRESSIVE WAVE TAKING SHAPE AND MOVING ONSHORE ON SATURDAY. BY SUNDAY...THE EC DRIVES A COLD CORE CLOSED LOW/UPPER TROUGH EASTWARD OVER THE NRN/CNTRL ROCKY MTN REGION. WHILE THE GFS SHOWS A BROAD POORLY ORGANIZED TROUGH HANGING BACK OVER THE CALIFORNIA COAST WITH LITTLE MORE THAN ZONAL FLOW OVER COLORADO. SO FOR NOW...WITH SO MANY MIXED SIGNALS... WILL REFRAIN FROM MAKING ANY ADJUSTMENTS TO THE FCST BEYOND FRIDAY. && .AVIATION...ESELY SFC WINDS WL CONTINUE INTO THE EVNG HOURS. UPPER LEVEL DISTURBANCE OVER NERN UT WILL MOVE ACROSS THE CWFA TONIGHT. BEST WINDOW FOR STORMS TNGT WL BE BETWEEN 01Z-05Z TIME FRAME SO HAVE HEDGED THE TAFS IN THAT DIRECTION. HEAVY RAIN...STG TSTMS WINDS AND HAIL AGAIN A GOOD BET. CIGS/VSBYS VFR WITH MVFR RESTRICTIONS POSSIBLE WITH THE TSTMS. SFC WNDS WILL SWITCH TO DRAINAGE AFTER 06Z SO DO NOT ANTICIPATED LOW CLOUDS/FOG AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT SUN AUG 09 2009 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT SUN AUG 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 5 PM THIS AFTERNOON NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE AND THEN SPREAD EASTWARD OVER THE PLAINS TONIGHT. A FEW SEVERE THUNDERSTORMS COULD PRODUCE LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. VERY HEAVY RAIN MAY ALSO OCCUR IN A FEW LOCATIONS AS WELL WITH RAINFALL AMOUNTS UP TO 2 INCHES IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING DURING THE UPCOMING WEEK...WITH SOME STORMS ON THE PLAINS POSSIBLY LINGERING BEYOND MIDNIGHT. ONE OR TWO OF THESE STORMS MAY PRODUCE HAIL AND LOCALLY HEAVY RAINFALL...MORE LIKELY DURING THE OVERNIGHT HOURS. STRONG SOLAR HEATING COUPLED WITH THE PASSAGE OF WEAK UPPER AIR DISTURBANCES WILL PRODUCE THIS DAILY ROUND OF CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. COOPER/BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 821 PM MDT SUN AUG 9 2009 COZ039-040-100245- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 821 PM MDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY SOUTHWESTERN ADAMS COUNTY CENTRAL DENVER COUNTY AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN LAKEWOOD... OR 7 MILES WEST OF DENVER...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHEAT RIDGE...NORTHEASTERN LAKEWOOD...NORTHWESTERN DENVER...SOUTHWESTERN COMMERCE CITY AND SOUTHEASTERN ARVADA. LAT...LON 3982 10489 3970 10488 3967 10512 3980 10516 TIME...MOT...LOC 0221Z 256DEG 17KT 3973 10508
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 847 PM MDT SUN AUG 9 2009 COZ040-100315- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 847 PM MDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE COUNTY SOUTHWESTERN ADAMS COUNTY DENVER COUNTY AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...WATKINS...FEDERAL HEIGHTS...DENVER INTERNATIONAL AIRPORT... SOUTHEASTERN WESTMINSTER...SOUTHWESTERN THORNTON...NORTHERN DENVER... COMMERCE CITY AND NORTHERN AURORA. LAT...LON 3992 10461 3969 10459 3969 10501 3987 10503 TIME...MOT...LOC 0247Z 253DEG 14KT 3976 10496
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1048 PM MDT SUN AUG 9 2009 COZ040-041-045-046-100515- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 1048 PM MDT SUN AUG 9 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY CENTRAL ARAPAHOE COUNTY SOUTH CENTRAL ADAMS COUNTY AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF WATKINS...OR 23 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS... STRASBURG...MANILA VILLAGE...BYERS...BENNETT AND EASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3979 10421 3946 10423 3944 10465 3977 10463 TIME...MOT...LOC 0448Z 228DEG 17KT 3955 10459
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1055 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 20 S BENNETT 39.47N 104.42W
08/09/2009 M1.25 INCH ELBERT CO TRAINED SPOTTER
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1129 PM MDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 20 SSE BENNETT 39.49N 104.28W
08/09/2009 M1.25 INCH ELBERT CO TRAINED SPOTTER
CORRECTED LOCATION.
0854 PM HAIL 4 NNW AURORA 39.75N 104.85W
08/09/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
JUNCTION OF 1-70 AND 1-225.
0810 PM HAIL 2 S GOLDEN 39.71N 105.21W
08/09/2009 E0.75 INCH JEFFERSON CO PUBLIC
0640 PM HAIL 8 S HAXTUN 40.53N 102.63W
08/09/2009 M1.75 INCH PHILLIPS CO TRAINED SPOTTER
MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.
0630 PM HAIL 14 SW HAXTUN 40.50N 102.82W
08/09/2009 E3.00 INCH LOGAN CO TRAINED SPOTTER
HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.
0629 PM HAIL 2 N ST PETERSBURG 40.59N 102.82W
08/09/2009 M1.50 INCH LOGAN CO TRAINED SPOTTER
0624 PM HAIL 6 S FLEMING 40.59N 102.84W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
0614 PM HAIL FLEMING 40.68N 102.84W
08/09/2009 E2.00 INCH LOGAN CO PUBLIC
0612 PM HAIL 3 SW FLEMING 40.65N 102.88W
08/09/2009 M1.75 INCH LOGAN CO CO-OP OBSERVER
0552 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 E1.75 INCH LOGAN CO PUBLIC
0545 PM HAIL ILIFF 40.76N 103.07W
08/09/2009 M1.00 INCH LOGAN CO TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING GROUND.
0545 PM HAIL 10 NE STERLING 40.75N 103.08W
08/09/2009 E1.00 INCH LOGAN CO TRAINED SPOTTER
MOSTLY 1/2 TO 3/4 INCH.
&&
CLBThe Denver radar (KFTG), 11 km away, was scanning. The volume nearest the first event began at 07:06 UTC.
9 hail. Local standard time, as filed.
Crop damage was reported in the immediate vicinity.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192464, 192465, 192580, 192467, 192466, 192579, 192468, 192470, 192469.